Alert archive / Illinois / River Flood Warnings in 2011
River Flood Warning 72, NWS Paducah, KY
NWS Paducah, KY issued this river flood warning at Jun 22, 2011, 9:22 PM CDT for Franklin County, Williamson County, Illinois. It took effect at Jun 22, 2011, 9:39 PM CDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2011, 9:22 PM CDT (02:22 UTC)
- In effect from
- Jun 22, 2011, 9:39 PM CDT
- Expired
- Jun 24, 2011, 7:00 AM CDT
- In force
- 33 hr
- Issued by
- NWS Paducah, KY
- Flood severity
- Minor
Counties Franklin County, IL, Williamson County, IL
The radar
The Paducah radar (KPAH), 89 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Muddy River at Plumfield (PLMI2). The gauge peaked at 20.04 ft at Jun 23, 2011, 5:00 AM CDT.
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 27 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05597000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
168 WGUS43 KPAH 230222 FLWPAH BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KENTUCKY 922 PM CDT WED JUN 22 2011 ...THE NATIONAL WEATHER SERVICE IN PADUCAH, KENTUCKY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS... BIG MUDDY RIVER NEAR PLUMFIELD AFFECTING FRANKLIN AND WILLIAMSON COUNTIES. .DUE TO THE HEAVY RAINFALL OVER THE PAST FEW DAYS ACROSS PORTIONS OF THE BIG MUDDY RIVER...MINOR FLOOD CONDITIONS HAD DEVELOP NEAR PLUMFIELD ILLINOIS. MINOR FLOODING IS FORECAST TO CONTINUE FOR THE NEXT 3 DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE UPDATED FORECASTS. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=PAH /LOWER CASE/ && ILC055-199-240622- /O.NEW.KPAH.FL.W.0072.110623T0239Z-110624T1800Z/ /PLMI2.1.ER.110623T0239Z.110623T1200Z.110624T1200Z.NO/ 922 PM CDT WED JUN 22 2011 THE NATIONAL WEATHER SERVICE IN PADUCAH, KENTUCKY HAS ISSUED A * FLOOD WARNING FOR THE BIG MUDDY RIVER NEAR PLUMFIELD. * UNTIL FRIDAY AFTERNOON. * AT 9 PM WEDNESDAY THE STAGE WAS 20.0 FEET. * FLOOD STAGE IS 20.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RIVER WILL CONTINUE TO RISE TO NEAR 20.2 FEET BY TOMORROW MORNING. * IMPACT...AT 20.0 FEET...MINOR FLOODING OCCURS AFFECTING MAINLY BOTTOMLAND AND SURROUNDING LOW LYING AREAS. $$
3 follow-up statements
859 WGUS43 KPAH 230242 CCA FLWPAH BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING...CORRECTED NATIONAL WEATHER SERVICE PADUCAH KENTUCKY 922 PM CDT WED JUN 22 2011 ...THE NATIONAL WEATHER SERVICE IN PADUCAH, KENTUCKY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS... BIG MUDDY RIVER NEAR PLUMFIELD AFFECTING FRANKLIN AND WILLIAMSON COUNTIES. .DUE TO THE HEAVY RAINFALL OVER THE PAST FEW DAYS ACROSS PORTIONS OF THE BIG MUDDY RIVER...MINOR FLOOD CONDITIONS HAD DEVELOP NEAR PLUMFIELD ILLINOIS. MINOR FLOODING IS FORECAST TO CONTINUE FOR THE NEXT 3 DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE UPDATED FORECASTS. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=PAH /LOWER CASE/ && ILC055-199-240622- /O.COR.KPAH.FL.W.0072.110623T0239Z-110624T1800Z/ /PLMI2.1.ER.110623T0239Z.110623T1200Z.110624T1200Z.NO/ 922 PM CDT WED JUN 22 2011 THE NATIONAL WEATHER SERVICE IN PADUCAH, KENTUCKY HAS ISSUED A * FLOOD WARNING FOR THE BIG MUDDY RIVER NEAR PLUMFIELD. * UNTIL FRIDAY AFTERNOON. * AT 9 PM WEDNESDAY THE STAGE WAS 20.0 FEET. * FLOOD STAGE IS 20.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING WILL CONTINUE. * FORECAST...RIVER WILL CONTINUE TO RISE TO NEAR 20.2 FEET BY TOMORROW MORNING. * IMPACT...AT 20.0 FEET...MINOR FLOODING OCCURS AFFECTING MAINLY BOTTOMLAND AND SURROUNDING LOW LYING AREAS. $$
070 WGUS83 KPAH 231616 FLSPAH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KENTUCKY 1116 AM CDT THU JUN 23 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ILLINOIS... BIG MUDDY RIVER NEAR PLUMFIELD AND MURPHYSBORO .THE BIG MUDDY RIVER HAS CONTINUED TO RISE DUE TO BACKWATER FROM THE MISSISSIPPI RIVER. PLUMFIELD IS CRESTING AROUND 20 FEET AND MURPHYSBORO WILL CREST AROUND 25 FEET ON FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE UPDATED FORECASTS. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=PAH /LOWER CASE/ && ILC055-199-242016- /O.EXT.KPAH.FL.W.0072.000000T0000Z-110625T0000Z/ /PLMI2.1.ER.110623T0315Z.110623T1300Z.110624T1800Z.NO/ 1116 AM CDT THU JUN 23 2011 THE FLOOD WARNING CONTINUES FOR THE BIG MUDDY RIVER NEAR PLUMFIELD. * UNTIL FRIDAY EVENING * AT 10:30 AM THURSDAY THE STAGE WAS 20.0 FEET. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY AFTERNOON. * IMPACT...AT 20.0 FEET...MINOR FLOODING OCCURS AFFECTING MAINLY BOTTOMLAND AND SURROUNDING LOW LYING AREAS. $$ ILC077-242015- /O.EXT.KPAH.FL.W.0069.000000T0000Z-110629T0600Z/ /MURI2.1.ER.110620T1430Z.110624T1200Z.110629T0000Z.NO/ 1116 AM CDT THU JUN 23 2011 THE FLOOD WARNING CONTINUES FOR THE BIG MUDDY RIVER NEAR MURPHYSBORO. * UNTIL LATE TUESDAY NIGHT * AT 10:30 AM THURSDAY THE STAGE WAS 24.7 FEET. * FLOOD STAGE IS 22.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL RISE TO 25.0 FEET BY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY EVENING. * IMPACT...AT 24.0 FEET...SOME MINOR FLOODING AFFECTS HOUSES JUST DOWNSTREAM OF BRIDGE STREET IN MURPHYSBORO. $$
322 WGUS83 KPAH 240226 FLSPAH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KENTUCKY 926 PM CDT THU JUN 23 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ILLINOIS...BIG MUDDY RIVER NEAR PLUMFIELD AFFECTING FRANKLIN AND WILLIAMSON COUNTIES. AND NEAR MURPHYSBORO AFFECTING JACKSON COUNTY .WATER LEVELS CONTINUE TO SLOWLY RISE ALONG PORTIONS OF THE BIG MUDDY RIVER...WITH MINOR FLOOD CONDITIONS EXPECTED THROUGH INTO THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE UPDATED FORECASTS. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=PAH /LOWER CASE/ && ILC055-199-241200- /O.EXT.KPAH.FL.W.0072.000000T0000Z-110624T1200Z/ /PLMI2.1.ER.110623T0315Z.110623T1300Z.110624T0600Z.NO/ 926 PM CDT THU JUN 23 2011 THE FLOOD WARNING CONTINUES FOR THE BIG MUDDY RIVER NEAR PLUMFIELD. * UNTIL FRIDAY MORNING. * AT 9 PM THURSDAY THE STAGE WAS 19.9 FEET. * FLOOD STAGE IS 20.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE OVERNIGHT. * IMPACT...AT 20.0 FEET...MINOR FLOODING OCCURS AFFECTING MAINLY BOTTOMLAND AND SURROUNDING LOW LYING AREAS. $$ ILC077-250625- /O.EXT.KPAH.FL.W.0069.000000T0000Z-110629T0900Z/ /MURI2.1.ER.110620T1430Z.110624T1200Z.110629T0300Z.NO/ 926 PM CDT THU JUN 23 2011 THE FLOOD WARNING CONTINUES FOR THE BIG MUDDY RIVER NEAR MURPHYSBORO. * UNTIL LATE TUESDAY NIGHT. * AT 9 PM THURSDAY THE STAGE WAS 24.9 FEET. * FLOOD STAGE IS 22.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL RISE TO NEAR 25.1 FEET BY TOMORROW MORNING. * IMPACT...AT 24.0 FEET...SOME MINOR FLOODING AFFECTS HOUSES JUST DOWNSTREAM OF BRIDGE STREET IN MURPHYSBORO. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Jun 22, 7:05 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 22, 7:05 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 705 PM CDT WED JUN 22 2011 .UPDATE... UPDATED AVIATION DISCUSSION. NO UPDATE TO PUBLIC DISCUSSION. && .DISCUSSION... THE WEAK COLD FRONT CONTINUES TO LOSE IDENTITY AS IT CROSSES THE REGION THIS AFTERNOON. AS OF 19Z...THE FRONT APPEARED TO BE ALONG THE LOWER OHIO VALLEY. SURFACE DEW POINTS WERE IN THE UPPER 60S TO LOWER 70S AHEAD OF IT...AND IN THE MID TO UPPER 50S BEHIND IT. THERE IS STILL SOME POTENTIAL FOR ISOLATED TO SCATTERED CONVECTION AHEAD OF THE FRONT THROUGH THE EARLY EVENING HOURS. RUC MODEL INDICATES 0 TO 6 KM BULK SHEAR IN THE 40 TO 50 KNOTS RANGE...SUPPORTIVE OF THE SLIGHT RISK AREA OVER PARTS OF WEST KENTUCKY. THE MAIN STORY THROUGH FRIDAY WILL BE THE DRY WEST TO NORTHWEST FLOW SOUTH OF A DEEP LAYER CYCLONE OVER THE GREAT LAKES REGION. THE STRENGTH OF THE DRY AIR ADVECTION APPEARS TO HAVE BEEN UNDERFORECAST BY PRIOR MODEL RUNS. SURFACE DEW POINTS WERE IN THE LOWER TO MID 50S THIS AFTERNOON ACROSS MUCH OF MISSOURI. 12Z MODEL GUIDANCE NOW SHOWS LOWER DEW POINTS...LOWER POPS...AND LESS CLOUDCOVER THROUGH FRIDAY. BASED ON THIS TREND...WILL DECREASE CLOUDCOVER AND DEW POINTS. THIS WILL ALLOW FOR COOLER OVERNIGHT LOWS...WITH SOME UPPER 50S LIKELY THURSDAY NIGHT. DESPITE STRONG SOLAR HEATING...DAYTIME HIGHS WILL STRUGGLE TO REACH 80 ON FRIDAY. MODEL GUIDANCE IS SLOWER TO BRING A WARM FRONT NORTHWARD. WILL BACK OFF ON POPS FRIDAY...BRINGING SLIGHT CHANCES AS FAR NORTH AS KMDH/KHOP LINE. THE MORE SUBSTANTIAL THREAT OF CONVECTION WILL BE FRIDAY NIGHT AND SATURDAY AS THE WARM FRONT MOVES NORTHEAST ACROSS THE LOWER OHIO VALLEY. WILL NOT GET OVERLY AGGRESSIVE WITH POPS SINCE 500 MB HEIGHTS WILL BE RISING AS THE GREAT LAKES LOW DEPARTS AND PLAINS RIDGING EXERTS SOME INFLUENCE. TEMPS WILL BE HIGHLY DEPENDENT ON THE COVERAGE OF CONVECTION. IT APPEARS GFS MOS IS GENERALLY TOO WARM WITH DAYTIME HIGHS DUE TO POTENTIAL CLOUDCOVER. BEST CHANCE FOR STORMS APPEARS TO BE SUNDAY. PAST FEW DAYS OF MODEL RUNS HAVE BEEN QUITE CONSISTENT IN BRINGING A 500 MB SHORTWAVE EAST SOUTHEAST ACROSS THE LOWER OHIO VALLEY SUNDAY. THERE SHOULD BE AT LEAST SCATTERED CONVECTION ALONG AND SOUTH OF THE SLOW MOVING SURFACE FRONT. MODEL GUIDANCE BECOMES MORE DIVERGENT NEXT WEEK WITH RESPECT TO THE PROGRESSION OF THE PLAINS RIDGE. DEPENDING ON THE EVENTUAL OUTCOME...THE MID WEEK PERIOD COULD BE VERY HOT AND DRY OR WARM AND STORMY. THE 12Z ECMWF MAINTAINS AN ACTIVE WEST NORTHWEST FLOW PATTERN THROUGH MID WEEK...WHILE THE 12Z GFS ENSEMBLE MEAN BUILDS THE RIDGE MORE AGGRESSIVELY EASTWARD. THE FORECAST WILL ESSENTIALLY BE A CONTINUATION OF THE PREVIOUS PACKAGE...SLOWLY TAPERING POPS DOWNWARD MONDAY THROUGH WEDNESDAY. && .AVIATION... VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD. DRY SWRLY SFC WINDS WILL TURN MORE WESTERLY ON THU AND GUST AGAIN TO AROUND 20 KNOTS DURING THE DAY. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && PUBLIC...MY AVIATION...DB
Hazardous weather outlook, Jun 22, 8:57 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 857 PM CDT WED JUN 22 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-231000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 857 PM CDT WED JUN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT AN ISOLATED THUNDERSTORM WILL BE POSSIBLE THROUGH THE NIGHT...GENERALLY TO THE EAST OF A CALHOUN TO MURRAY KENTUCKY LINE. SEVERE WEATHER IS NOT EXPECTED. REFERENCE FLOOD STATEMENTS AND WARNINGS FOR UPDATES ON CONTINUED RIVER FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SMALL BUT DAILY CHANCES OF STORMS ARE FORECAST FROM FRIDAY THROUGH NEXT TUESDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. UPDATED FLOODING INFORMATION CAN BE FOUND IN THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DRS
Nearby
River Flood Warnings in Illinois, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.